MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that a powerflex pro balloon catheter was delivered to the lesion and ruptured at four atmosphere when the physician inflated the balloon.There was no patient injury.The lesion was the external iliac artery.The device will not be returned for analysis because of infectious disease.
 
Additional Manufacturer Narrative
During use, it was reported that an 8x40mm 80cm powerflex pro balloon catheter (bc) was delivered to the lesion and ruptured at four atmospheres (4 atm) when the physician inflated the balloon.There was no patient injury.The lesion was the external iliac artery.The device was not returned for analysis due to the patient¿s infectious disease.A device history record (dhr) review of lot 17737037 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7803159
Report Number9616099-2018-02334
Device Sequence Number19309932
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number17737037
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1